Just a Question Regarding Worsening

Discussion in 'Support' started by Mario, Feb 21, 2013.

tinnitus forum
    1. Mario
      Creative

      Mario Member

      Tinnitus Since:
      5/2/2013
      Some people here with long experiences with Tinnitus, in your pasts, what have you discovered to make your Tinnitus worse, and please name any drugs known to worsen it. Thanks for reading.
       
    2. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      - negative attitude, measuring your tinnitus often, checking "if it's there", obsessing over it;
      - sitting in front of a computer for extended periods of time. It's probably neck-related, my head would feel heavy and the whistling noise is definitely more noticeable;
      - not getting enough sleep. Being tired in general makes me more aware of T.

      Regarding drugs, I would be very careful with all of them, especially antibiotics. If you have a drug prescribed, read the insert first. Check out what do people say about it on the internet. All drugs have side effects of course but some are safer than others. It generally depends on how important is it for your health. Sometimes it cannot be avoided of course. Sometimes you can ask for a safer alternative. Example - aspirine and ibuprofen versus paracetamol.
       
    3. click
      Busy

      click Member Benefactor

      Location:
      West Cornwall, England, UK
      Tinnitus Since:
      06/04/2012
      Cause of Tinnitus:
      Not sure
      tea... tea makes my tinnitus go crazy & I wish it didn't
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      I agree with Fish about the (1) negative attitude/obsession with T; (2) computer usage; and (3) lack of sleep.

      As for drugs, I had problems with several types of blood pressure medications. Also, antibiotics. It's best to check for side effects of any medicines you are taking, since there are so many ototoxic drugs out there.

      I have pretty much gotten off all caffeinated beverages, but an occasional cup of tea or iced tea doesn't seem to bother my tinnitus. I mostly drink decaf tea, herbal tea, water, and occasional fruit juice these days.
       
    5. Mario
      Creative

      Mario Member

      Tinnitus Since:
      5/2/2013
      I have been prescribed Tetracyline which is a antibiotic, and I was curious to know if it worsen it, is antibiotic know to do this?
       
    6. Mario
      Creative

      Mario Member

      Tinnitus Since:
      5/2/2013
      I have mild acne*.
       
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
    8. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      Mario, is your acne spread on the whole body or just face?

      I may sound like I'm offering you snake oil, but put a clean, preferably white towel on your pillow when going to sleep and replace it with a fresh one each night. Remember to wash your face clean before going to sleep too. Just give it a try for two weeks. It worked very well for me, back in the days :)
       
    9. Mario
      Creative

      Mario Member

      Tinnitus Since:
      5/2/2013
      I hadn't taken Tetracyline for a while, during this time, the ringing had started, so I don't think it has had a knock on effect either, I'm just wondering if any antibiotic can cause ototoxicity.
       
    10. Mario
      Creative

      Mario Member

      Tinnitus Since:
      5/2/2013
      Or Tetracyline for this matter
       
    11. click
      Busy

      click Member Benefactor

      Location:
      West Cornwall, England, UK
      Tinnitus Since:
      06/04/2012
      Cause of Tinnitus:
      Not sure

      doxycycline can increase tinnitus - apparently it can also cause it
       
    12. Louise

      Louise Member Benefactor

      Location:
      Yorkshire, UK
      Tinnitus Since:
      29/06/2012
      Noise!!
       
    13. JohnK
      Lonely

      JohnK Member

      Location:
      San Francisco
      Tinnitus Since:
      10/26/2015
      Cause of Tinnitus:
      Who knows?
      It sure did for me!
       
    14. makethemgold

      makethemgold Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unsure
      Being tired, stressed, did I mention being tired and stressed? I was told by a doctor (yeah, take it with a grain of salt) that being tired and stressed caused by recent spike. A lot of people have said that additional noise will do it, so I assume that's also true, but the overwhelming majority from what I've read on here seem to say that noise-induced will return to baseline. So I don't know. The doctors don't know much either, unfortunately.

      I imagine that infections and ototoxic drungs will contribute as well.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.